Alert archive / Oklahoma / Special Weather Statements in 2009
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Mar 10, 2009, 12:21 AM CDT for Creek County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 10, 2009, 12:21 AM CDT (05:21 UTC)
- Expired
- Mar 10, 2009, 1:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Tulsa, OK
County Creek County, OK
The radar
The Tulsa radar (KINX), 85 km from the middle of the area, began a volume at 05:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 5.4 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 850 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1441 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 235 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WWUS84 KTSA 100521
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1221 AM CDT TUE MAR 10 2009
OKZ054-059-060-064-100600-
CREEK OK-OSAGE OK-PAWNEE OK-TULSA OK-
1221 AM CDT TUE MAR 10 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 100 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHERN OSAGE...CREEK...TULSA AND PAWNEE
AT 1221 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6
MILES NORTHWEST OF DRUMRIGHT...MOVING NORTHEAST AT 40 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...OSAGE...
JENNINGS...TERLTON...HALLETT...CLEVELAND...WESTPORT...BRISTOW...
MILFAY...SLICK...DEPEW...SHAMROCK...DRUMRIGHT...OILTON...SILVER
CITY...MANNFORD AND KELLYVILLE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3647 9649 3608 9618 3566 9620 3566 9662
3568 9663 3616 9663 3617 9674
TIME...MOT...LOC 0521Z 230DEG 33KT 3605 9666
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Mar 9, 11:20 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Mar 9, 11:20 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1120 PM CDT MON MAR 9 2009 .DISCUSSION... .AVIATION... ONGOING CONVECTION LIKELY TO IMPACT KTUL/KRVS SITES WITHIN THE FIRST 6HRS OF FORECAST...WITH CONVECTION EVENTUALLY LIFTING FURTHER NORTHWARD TOWARD SUNRISE. A STRONG COLD FRONT WILL SWEEP FROM NORTHWEST TO SOUTHEAST TOMORROW AFTERNOON...WITH PRE-FRONTAL LOWER CEILINGS IMPACTING SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ADDITIONAL THUNDERSTORMS WILL DEVELOP ALONG THE FRONTAL BOUNDARY BY LATE AFTERNOON AND PUSH SOUTHWARD WITH THE FRONT. MVFR CONDITIONS WILL PREVAIL AHEAD OF THE FRONT...WITH LOCALIZED IFR CONDITIONS IN PROXIMITY TO THE STORMS. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...07
Hazardous weather outlook, Mar 9, 10:16 PM CDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1016 PM CDT MON MAR 9 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1015 PM CDT MON MAR 9 2009 ...ISOLATED SEVERE WEATHER REMAINS POSSIBLE OVERNIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...WEST OF A LINE FROM BRISTOW TO JAY. ONSET...AFTER 11 PM. DISCUSSION... SCATTERED THUNDERSTORMS WILL SPREAD EASTWARD INTO EASTERN OKLAHOMA TONIGHT...WITH ISOLATED SEVERE WEATHER POSSIBLE. INSTABILITY REMAINS LOW AHEAD OF THESE THUNDERSTORMS...HOWEVER STRONG WINDS ALOFT WILL ALLOW A LIMITED RISK OF SEVERE WEATHER. THE POTENTIAL EXISTS FOR LOCALIZED STRONG WINDS AND HAIL UP TO QUARTER SIZE. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED...HOWEVER REGIONAL SPOTTER NETWORK ACTIVATION IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. WEDNESDAY THROUGH SUNDAY...NO HAZARDS. EXTENDED DISCUSSION... UNSEASONABLY WARM WEATHER AND STIFF SOUTHERLY WINDS GUSTING TO NEAR 30 MILES AN HOUR WILL PRODUCE HIGH FIRE DANGER TUESDAY AFTERNOON BEFORE A COLD FRONT ARRIVES. THE STRONG COLD FRONT WILL MOVE INTO EASTERN OKLAHOMA AND NORTHWEST ARKANSAS LATE TUESDAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THE BOUNDARY BY LATE TUESDAY AFTERNOON OR EVENING...MAINLY OVER NORTHWEST ARKANSAS INTO SOUTHEAST OKLAHOMA. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH THIS ACTIVITY. MUCH COLDER AIR WILL OVERSPREAD THE AREA BY MIDWEEK...WITH BELOW NORMAL TEMPERATURES PERSISTING THROUGH THE REMAINDER OF THE WEEK. AREAS OF MAINLY LIGHT OFF AND ON PRECIPITATION SHOULD DEVELOP NORTH OF THE COLD FRONT...MAINLY AFFECTING THE AREA WEDNESDAY THROUGH FRIDAY. PRECIPITATION IS FORECAST TO REMAIN ALL LIQUID AT THIS TIME...ALTHOUGH FORECASTERS WILL CONTINUE TO ACCESS THE POSSIBILITY OF LIGHT WINTRY PRECIPITATION. EMERGENCY MANAGEMENT PLANNING STATEMENT... MONITOR THE LATEST FORECASTS CONCERNING THE SEVERE WEATHER POTENTIAL FOR LATE TUESDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Mar 9, 11:22 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1122 PM CDT MON MAR 9 2009
OKZ054-055-060-061-100500-
OSAGE OK-ROGERS OK-TULSA OK-WASHINGTON OK-
1122 PM CDT MON MAR 9 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL MIDNIGHT CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHWESTERN ROGERS...WASHINGTON...SOUTHEASTERN OSAGE AND
NORTHERN TULSA
AT 1122 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10
MILES WEST OF SKIATOOK...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...OOLOGAH...AVANT...
SKIATOOK...VERA AND RAMONA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3660 9582 3660 9576 3644 9565 3630 9624
3638 9629 3665 9582
TIME...MOT...LOC 0422Z 242DEG 40KT 3637 9617Special weather statement, Mar 9, 11:33 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1133 PM CDT MON MAR 9 2009
OKZ054-059-100515-
OSAGE OK-PAWNEE OK-
1133 PM CDT MON MAR 9 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1215 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
WESTERN OSAGE AND PAWNEE
AT 1133 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14
MILES WEST OF FAIRFAX...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...SHIDLER...FAIRFAX AND
BURBANK.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3654 9699 3654 9696 3656 9690 3659 9690
3660 9691 3659 9697 3686 9656 3668 9640
3644 9697 3651 9703
TIME...MOT...LOC 0433Z 237DEG 45KT 3652 9694Special weather statement, Mar 10, 12:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1221 AM CDT TUE MAR 10 2009
OKZ054-059-060-064-100600-
CREEK OK-OSAGE OK-PAWNEE OK-TULSA OK-
1221 AM CDT TUE MAR 10 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 100 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHERN OSAGE...CREEK...TULSA AND PAWNEE
AT 1221 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6
MILES NORTHWEST OF DRUMRIGHT...MOVING NORTHEAST AT 40 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...OSAGE...
JENNINGS...TERLTON...HALLETT...CLEVELAND...WESTPORT...BRISTOW...
MILFAY...SLICK...DEPEW...SHAMROCK...DRUMRIGHT...OILTON...SILVER
CITY...MANNFORD AND KELLYVILLE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3647 9649 3608 9618 3566 9620 3566 9662
3568 9663 3616 9663 3617 9674
TIME...MOT...LOC 0521Z 230DEG 33KT 3605 9666The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 11:22 PM CDT | Special Weather Statement | TSA | Washington | 38 min |
| Mar 9, 11:33 PM CDT | Special Weather Statement | TSA | Osage | 42 min |
Nearby
Special Weather Statements in Oklahoma, 2009Every special weather statement in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.